- A dichotomy theorem for the generalized Baire space and elementary embeddability at uncountable cardinals
- Fundamenta Mathematicae
- Pages (from-to)
- Number of pages
- Document type
- Interfacultary Research Institutes
- Institute for Logic, Language and Computation (ILLC)
We consider the following dichotomy for ∑02 finitary relations R on analytic subsets of the generalized Baire space for k: either all R-independent sets are of size at most k, or there is a k-perfect R-independent set. This dichotomy is the uncountable version of a result found in [W. Kubiś, Proc. Amer. Math. Soc. 131 (2003), 619-623] and in [S. Shelah, Fund. Math. 159 (1999), 1-50]. We prove that the above statement holds if we assume ◊k and the set-theoretical hypothesis I-(k), which is the modification of the hypothesis I(k) suitable for limit cardinals. When K is inaccessible, or when R is a closed binary relation, the assumption ◊k is not needed.
We obtain as a corollary the uncountable version of a result by G. Sági and the first author [Logic J. IGPL 20 (2012), 1064-1082] about the k-sized models of a ∑11(Lk+k)-sentence when considered up to isomorphism, or elementary embeddability, by elements of a Kk subset of kK. The elementary embeddings can be replaced by a more general notion that also includes embeddings, as well as the maps preserving Lλμ for ω≤μ≤λ≤κ and finite variable fragments of these logics.
- go to publisher's site
- Submitted manuscript
- Other links
- Link to publication in Scopus
If you believe that digital publication of certain material infringes any of your rights or (privacy) interests, please let the Library know, stating your reasons. In case of a legitimate complaint, the Library will make the material inaccessible and/or remove it from the website. Please Ask the Library, or send a letter to: Library of the University of Amsterdam, Secretariat, Singel 425, 1012 WP Amsterdam, The Netherlands. You will be contacted as soon as possible.